Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

problems with menstrual cycle when meds are changed

My meds have been changed again and suddenly I'm bleeding. has anyone else had this problem? I am old enough to be menopausal but I cycle HRT, which should make what bleeding I have  be regular. But my hormonal system seems to be very sensitive to changes in my meds. I went back to Cytomel from the generic almost 2 months ago and notice a big improvement in the way I feel. I was taking 100 generic T4 and 25 mcg generic T3 before but still suffering with lots of hypo symptoms, which developed after switching from Cytomel to the generic. Blood tests showed my Free T3 at the upper 1/3 of the range and my Free T4 below normal. My TSH was slightly lower than the range, which is normal for me. At that dose I had stopped bleeding when I went off HRT for 5 days at the end of my 28 day cycle. Now, for almost 2 months, I am taking 75 mcg T4 and 15 mcg Cytomel titrated down from 20 mcg. The HRT cycle remained the same. About 2 weeks ago I had a modest amount of bleeding for the first 3 days I was back on the estradiol, which wasn't usual. On day 12 of estradiol I added the progesterone and got uterine cramping that day and the next followed by a day of spotting and now a thin light flow on days15 and 16 . As I said, the strength and amount of estradiol and progesterone haven't changed.

Before I was found to have a nodular thyroid I was almost hemorrhaging  every month, very very heavy but cyclicly regular bleeding. This normalized when I was finally placed on meds, then everything gradually went kerflooey after 4 or 5 months on generic T3, even though the dosage didn't change. Back on Cytomel, now this.

I can only report positive effects from the Cytomel itself, the edema is finally going away and I've shed some of the 15 lbs. I gained in 3 weeks after my dose of generic T3 was cut in 1/2 after a short burst of dizzyness, shortness of breath, and mild heart palpitations last February. I now attribute the hyper symptoms to the generic T3.

The only other ill-effects I note are foot cramps and some annoying dyslexia when I type, and mild left/right disregulation when I exercise.

Ladies? Has anyone else experienced this? I don't see my doctor until Dec. 2, at which time I'll have more bloodtests.

Thanks for your imput, I appreciate it.
1 Responses
393685 tn?1425812522
What I am reading here is you felt at your best when your T4 meds were set at 100mcgs and your Cytomel was at 25mcgs.

I assume yuour meds were lowered due to the TSH being low and the Free T3 being high on the reference range off the labs.

Thyroid disease is not set at a specific number = meaning just because you are in low or high numbers decreasing meds is not the best thing to do for some.

Symptoms + looking at the labs is important and it sounds you were very optimal prior to decreasing your meds.


Without seeing the actual labs its hard to say exactly what you should do. If you have a copy of that latest lab - please post the actual results.

One thing you mention is everything seems good - your FT3 lab was in the upper 1/3 - and your TSH was low - which one the FT3 and TSH - that is common amoungst optimal thyroid patients. Concerning, you state the FT4 was low - which that could have posed some issues and if that was low - a tweek of an increase with your T4 meds may have set you close to better results - instead of the decrease you took on both meds.

Especially, when you are on HRT - balancing both these conditions is needed. A menstraul cycle will be off if meds are not balanced correctly on both conditions.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child